Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 41, NWS Mobile, AL

April 17, 2010

NWS Mobile, AL issued this red flag warning at Apr 17, 2010, 5:39 AM EDT. It took effect at Apr 17, 2010, 2:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 17, 2010, 5:39 AM EDT (09:39 UTC)
In effect from
Apr 17, 2010, 2:00 PM EDT
Expired
Apr 17, 2010, 6:00 PM EDT
In force
4 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

627 
WWUS84 KMOB 170939
RFWMOB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
439 AM CDT SAT APR 17 2010

...RED FLAG WARNING IN EFFECT TODAY FROM 1 TO 5 PM CDT FOR THE
INTERIOR NORTHWEST FLORIDA PANHANDLE DUE TO A LONG DURATION OF
CRITICALLY LOW HUMIDITY BELOW 35 PERCENT...

.ALTHOUGH HIGH PRESSURE WEAKENS TODAY...DRY WEATHER LOOKS TO CONTINUE.  

FLZ001-003-005-172200-
/O.NEW.KMOB.FW.W.0041.100417T1800Z-100417T2200Z/
INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA-
439 AM CDT SAT APR 17 2010

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM CDT THIS
AFTERNOON. 

AS TEMPERATURES WARM INTO THE LOWER TO MID 80S AND DEWPOINTS MIX OUT
TO AROUND 50 DEGREES...AFTERNOON HUMIDITY LOOKS TO RANGE FROM 30 TO
35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW
RELATIVE HUMIDITY...WARM TEMPERATURES AND DRY FUELS WILL CREATE RAPID FIRE
GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 17, 5:12 AM EDT, 27 minutes earlier.

Area forecast discussion, Apr 17, 5:12 AM EDT, 27 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MOBILE AL
412 AM CDT SAT APR 17 2010

ADDED MORE INFO TO LONG TERM

.SHORT TERM [TODAY AND TONIGHT]...SOME PATCHES OF FOG...DENSE IN
PLACES DEVELOPED ALONG THE COAST JUST BEFORE 3 AM. CLOUDS SEEN ON
SATELLITE JUST OFFSHORE WERE MOVING ONSHORE AND MAY PREVENT FOG FROM
BECOMING WIDESPREAD. WILL HAVE SOME PATCHY DENSE FOG NEAR THE COAST
AND PATCHES OF FOG OVER MOST OF THE INTERIOR UNTIL JUST AFTER
SUNRISE. COLD FRONT ACROSS NORTH ALABAMA THIS MORNING WILL SAG
SOUTHWARD THROUGH THE DAY...REACHING THE COAST AROUND MIDNIGHT.
MODELS ARE KICKING OUT A FEW SHOWERS LATE AFTERNOON AND EARLY
EVENING BUT WITH THE DRY AIR AND LITTLE IN THE WAY OF INSTABILITY OR
CAPE...EXPECT ONLY ISOLATED SHOWERS AT BEST NEAR THE FRONT AND
GENERALLY OVER THE NORTHWEST. HIGH TEMPERATURES TODAY A FEW DEGREES
COOLER WITH A BIT MORE CLOUDS ACROSS THE AREA. WINDS BECOME
NORTHERLY AFTER THE FROPA WITH CLOUDS TONIGHT HOLDING THE LOWS
GENERALLY IN THE MIDDLE 50S TONIGHT. /11

.LONG TERM [SUNDAY THROUGH FRIDAY]...THE GFS INDICATES FRONTAL
BOUNDARY HEADING SLOWLY SOUTH ACROSS THE FORECAST AREA ON SUNDAY. THE
ECMWF WANTS TO STALL THE FRONT ALONG THE COASTAL COUNTIES. THE
GUIDANCE IS NOT ALL THAT EXCITED WITH THE RAIN POTENTIAL. DEEP LAYER
MOISTURE FOR THE FRONT TO MINGLE WITH REMAINS MEAGER (PWAT ~1").
STILL COULD BE A FEW SHOWERS HERE AND THERE ON SUNDAY BUT AT THIS
JUNCTURE...FORECASTERS DO NOT ANTICIPATE ENOUGH OF A CHANCE TO
MENTION IN THE ZONES. THE FRONTAL PASSAGE KEEPS TEMPERATURES CLOSER
TO SEASONAL LEVELS FOR EARLY NEXT WEEK. COOLEST MORNING IS TUESDAY
WHEN TEMPERATURES LOOK TO BE WELL BELOW SEASONAL WITH READINGS
POSSIBLY IN THE UPPER 40S FOR SEVERAL AREAS. A SOUTHERN STREAM
IMPULSE IN THE HIGH LEVELS...PROGGED TO MOVE EASTWARD ACROSS THE
LOWER MISSISSIPPI RIVER VALLEY ON MONDAY...MAY BRING ENOUGH LIFT TO
SQUEEZE OUT A SLIGHT CHANCE OF SHOWERS. MONDAY NIGHT AND TUESDAY
SOUTHERN STREAM SHORT WAVE UPPER TROF LIFTS ACROSS THE
SOUTHEAST...PLACING THE AREA UNDER HIGH LEVEL WEST/NORTHWEST FLOW.
WE CARRY A SMALL CHANCE OF SHOWERS OVER THE EASTERN ZONES DUE TO THE
POTENTIAL THAT IMPULSES/WEAK LIFT EMBEDDED IN THE FLOW ALOFT MAY BE
ENOUGH TO GENERATE SOME SHOWER ACTIVITY.

LATTER HALF OF THE WEEK...HIGH LEVEL RIDGE AMPLIFIES OVER THE GULF
AND DEEP SOUTH WITH SURFACE HIGH PRESSURE BECOMING ESTABLISHED FROM
THE SOUTHWEST ATLANTIC INTO THE SOUTHEAST. THIS PATTERN SUGGESTS
RAINFREE WEATHER WED-FRI WITH TEMPERATURES MODERATING.

JUST BEYOND THE SCOPE OF THIS FORECAST PACKAGE...THERE ARE
INDICATIONS FROM THE GLOBAL MODELS OF A PATTERN CHANGE BY NEXT
WEEKEND THAT COULD FINALLY BREAK THE DRY SPELL AND BRING A BETTER
CHANCE OF MUCH NEEDED RAINFALL TO THE GULF COAST. WILL SEE HOW
THINGS PLAY OUT ON LATER FORECASTS. /10

&&

.AVIATION [17/12Z ISSUANCE]...PATCHES OF FOG...SOME DENSE WITH LIFR DUE TO
VISIBILITY...ESPECIALLY OVER THE COASTAL AREAS. FOG WILL DISSIPATE
WITH A FEW HOURS OF SUNRISE WITH THE REMAINDER OF THE DAY EXPECTED TO
BE VFR. SOME CLOUDINESS...POSSIBLY MVFR WILL MOVE INTO THE NORTHERN
SECTIONS EARLY THIS EVENING AS A WEAK COLD FRONT MOVES INTO THE
NORTHERN SECTIONS. MAY EVEN BE A FEW SHOWERS OVER THE NORTH. MAINLY
MID LEVEL CLOUDINESS TONIGHT BEHIND THE FRONT WITH CEILINGS AT OR
ABOVE 5KFT. /11

&&

.MARINE...LIGHT WINDS THIS MORNING WITH WAVE HEIGHTS SLOWLY SUBSIDING
THROUGH THE DAY. WINDS REMAIN GENERALLY LIGHT EXCEPT PICKING UP FROM
THE SOUTH NEAR SHORE THIS AFTERNOON WITH THE SEA BREEZE. COLD FRONT
MOVES ACROSS THE COASTAL AND OFFSHORE WATERS BY SUNRISE SUNDAY WITH
A NORTHERLY WIND OVER THE MARINE AREA. WINDS DIMINISHING BY SUNDAY
AFTERNOON AND REMAIN MOSTLY LESS THAN 10 KNOTS THROUGH TUESDAY. A
FEW SHOWERS POSSIBLE ON MONDAY AS A WEAK UPPER TROUGH MOVES ACROSS
THE SOUTHERN STATES. /11

&&

.FIRE WEATHER...ALTHOUGH HIGH PRESSURE WEAKENS OVER THE GULF COAST
TODAY...TEMPERATURES LOOK TO BE WARM ENOUGH AND WIDELY SPACED FROM DEWPOINTS
TO RESULT IN CRITICALLY LOW AFTERNOON HUMIDITY OVER THE INTERIOR
NORTHWEST FLORIDA PANHANDLE THIS AFTERNOON. CONSIDERING THE DURATION
OF LOW HUMIDITY IN THE LATEST GRIDDED FORECASTS...WARM TEMPERATURES
AND DRY FUELS...A RED FLAG WARNING IS ISSUED ON THIS PACKAGE AS THE
POTENTIAL FOR RAPID FIRE GROWTH EXISTS OVER THE INTERIOR NORTHWEST
FLORIDA PANHANDLE. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  57  80  53 /  05  10  10  10
PENSACOLA   79  59  82  57 /  05  05  05  10
DESTIN      77  62  78  60 /  05  05  05  10
EVERGREEN   83  55  79  49 /  05  10  10  10
WAYNESBORO  80  54  78  51 /  10  20  10  10
CAMDEN      82  56  78  48 /  10  20  10  10
CRESTVIEW   84  54  82  52 /  05  10  05  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM SATURDAY TO 5 PM SATURDAY FOR THE
     FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
     INLAND SANTA ROSA.

MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 16, 3:40 PM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
240 PM CDT FRI APR 16 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-171200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
240 PM CDT FRI APR 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA...

.DAY ONE...REST OF TODAY AND TONIGHT

MODERATE SOUTHEASTERLY WINDS ALONG THE COAST COUPLED WITH AN
INCREASED TIDAL RANGE...WILL RESULT IN A MODERATE RISK FOR
DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE SEA BREEZE FRONT DEVELOPS ALONG THE GULF COAST SATURDAY
AFTERNOON...THE COMBINATION OF INCREASING SOUTHEAST WINDS AND
LOCALLY LARGE TIDAL RANGES...WILL RESULT IN A MODERATE RISK FOR
DANGEROUS RIP CURRENTS ALONG AREA BEACHES.

NO HAZARDOUS WEATHER IS FORECAST SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL FOR
SEVERE WEATHER WILL NOT BE REQUIRED THROUGH THE PERIOD.

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.